MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC EPIQ CVX; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC EPIQ CVX; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Philips received report (b)(4) from the fda's medsun program, which reported damage to a tee transducer that was identified following a transesophageal echocardiogram.After removing the x8-2t transducer from the patient, an inch and a half area of missing sheath was found.The patient had a ct scan, and the results did not show any discernable radiopaque foreign object or evidence of bowel obstruction.There was no patient or user harm associated with this event.An investigation is underway to determine the root cause of the issue.Results of the investigation will be included in a follow-up report upon its completion.
 
Additional Manufacturer Narrative
An addendum report is being submitted to provide the medwatch report number.The information is in the g10 data field.
 
Additional Manufacturer Narrative
The customer declined service and support to replace the suspect transducer.As a result, the transducer remains at the customer site and could not be returned for failure analysis.
 
Additional Manufacturer Narrative
The customer declined service and support to replace the suspect transducer.As a result, the transducer remains at the customer site and could not be returned for failure analysis.H11: inadvertently omitted statement: as part of capa 5677695, it was identified that retrospective review activities were warranted for intracavity transducer damage if physically split, fractured, or contains sharp edges on the transducer, regardless of whether the device is in clinical use.Philips ultrasound is reporting this complaint as part of the retrospective review completed for intracavity transducer damage.

Brand Name
EPIQ CVX
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
roxanne ramirez
22100 bothell everett highway
bothell, WA 98021
MDR Report Key20071684
Report Number3019216-2024-00120
Device Sequence Number3048501
Product Code IYN
UDI-Device Identifier00884838097933
UDI-Public(01)00884838097933(21)US721B1197
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ DIAGNOSTIC ULTRASOUND SYSTEM
Device Catalogue Number795231
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by ManufacturerNot provided
02/14/2025
05/02/2025
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/16/2024
03/12/2025
05/02/2025
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown